Thunderstorm Wind, Oxford
- When
- August 25, 6:25 PM EST to 6:28 PM EST
- Where
- Oxford County, Hiram
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.880, -70.800
A severe thunderstorm downed trees in Hiram.
Severe thunderstorms started to develop in New Hampshire late in the afternoon of August 25th and pushed eastward into western Maine during the evening hours. All reports of severe weather were due to strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms started to develop in New Hampshire late in the afternoon of August 25th and pushed eastward into western Maine during the evening hours. All reports of severe weather were due to strong winds. Two people were injured when a tree was blown down onto a motorcycle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 25, 1:11 PM EST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 211 PM EDT SAT AUG 25 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT...STALLING NEAR THE COAST ON SUNDAY BEFORE MOVING OUT TO SEA SUNDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION MONDAY AND TUESDAY. A SLOW-MOVING COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT FOR FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... MAIN CONCERN IS STRONG TO SVR TSTMS THAT ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SPC HAS JUST ABOUT THE ENTIRE FA IN A SLGT RISK AREA. WILL CONTINUE THE ENHANCED WORDING FOR LARGE HAIL, DAMAGING WINDS, HEAVY RAIN AND FREQUENT LIGHTNING IN THE GRIDS AND ZONES. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/... A SLOW MOVING CDFNT WILL MOVE SE ACROSS THE FA TNGT...STALLING NEAR THE COAST ON SUNDAY. THIS WILL BRING SCT SHRA AND TSTMS OVERNIGHT AND DURING THE DAY ON SUNDAY. EVEN WITH THE CDFNT NEAR TO THE COAST ON SUNDAY THE HOT AND VERY HUMID AIR MASS WONT COMPLETELY CHANGE ACROSS THE FA. MOS GUIDANCE ONLY LOWERS SFC DEW POINTS INTO THE 60S THRU SUNDAY AFTERNOON. GENERALLY USED A BLEND OF NAM AND GFS40 ALONG WITH MAV AND MET MOS GUIDANCE...THOUGH LEANED MORE TOWARD MAV MOS OVER MET MOS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... HEIGHTS GRADUALLY LOWER THROUGH THE PERIOD WITH A RETURN OF NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES BY THE LATTER HALF OF THE WORK WEEK. A SERIES OF COLD FRONTAL PASSAGES WILL BRING SCATTERED CONVECTION OTHERWISE DRY WEATHER EXPECTED FOR MUCH OF THE PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHORT TERM /18Z SATURDAY THROUGH SUNDAY/...STG TO SVR TSTMS PSBL THRU THIS EVENING WITH SLGT RISK OF SVR WX PER SPC OUTLOOK. PSBL STG GUSTY WINDS, HAIL, BRIEFLY LIFR CONDITIONS AND FREQUENT LIGHTNING PSBL WITH ANY TSTMS THRU THIS EVENING. POP NOT HI ENOUGH TO MENTION IN TAFS AT THIS TIME BUT IT CONTINUES TO BE HIGHLIGHTED IN THE TWB ROUTE FCST. AFTER THIS EVENING STILL SCT SHRA AND TSTMS PSBL WITH BRIEFLY LWR CONDS. OTRW VFR TO MVFR IN H WITH PATCHY F FORMING LATER TNGT...ESPECIALLY AT KLEB WHERE LIFR CONDS PSBL. ON SUNDAY THE SLOW MOVING CDFNT WILL STALL NEAR THE COAST AND AN UNSTABLE AIR MASS WILL REMAIN EVEN WELL BEHIND THE FNT DUE TO SW FLOW ALOFT AND SFC DEW POINTS STILL IN THE 60S ACROSS THE FA. THUS A CHC OF SHRA AND TSTMS REMAINS FOR SUNDAY THOUGH POP NOT HIGH ENOUGH TO FCST IN THE TAFS AT THIS TIME. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF A COLD FRONT. && .MARINE... SHORT TERM /18Z SATURDAY THROUGH SUNDAY/...WILL CONTINUE THE MINIMAL SMALL CRAFT ADVISORY FOR SEAS THOUGH A FEW S TO SW GUSTS COULD REACH THE 25 KT SCA THRESHOLD FOR WINDS. WINDS LATER TNGT AS THE PRES GRADIENT EASES. SEAS LET UP BLO SCA LVLS FOR SUNDAY DESPITE A CONTINUED ONSHORE FLOW. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...OUTSIDE OF SCATTERED CONVECTION WITH A SERIES OF COLD FRONTAL PASSAGES...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT VALUES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ150. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1011 AM EDT SAT AUG 25 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-261415- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 1011 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL FOR THE REGION THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER REPORTS OF ANY HAIL OR WIND DAMAGE. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. THE PUBLIC IS ALSO ASKED TO RELAY REPORTS OF HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
658 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL NEWPORT 43.37N 72.17W
08/25/2007 E0.75 INCH SULLIVAN NH PUBLIC
&&
ERICSCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 716 PM EDT SAT AUG 25 2007 MEZ008-009-260015- CENTRAL SOMERSET-NORTHERN FRANKLIN- 716 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 815 PM EDT... AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF LAKE MOXIE TO 40 MILES WEST OF THE FORKS...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF GREENVILLE TO 7 MILES NORTH OF COBURN GORE...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND THE FORKS...LAKE MOXIE AND CARATUNK THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. RAM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
718 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 SSW CLAREMONT 43.24N 72.42W
08/25/2007 E0.88 INCH SULLIVAN NH PUBLIC
&&
ERICSCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
719 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SUNAPEE 43.39N 72.09W
08/25/2007 E0.75 INCH SULLIVAN NH PUBLIC
&&
ERICSCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
722 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 8 NNE PLYMOUTH 43.86N 71.63W
08/25/2007 GRAFTON NH PUBLIC
NUMEROUS TREES AND WIRES DOWN NEAR CAMPTON.
&&
ERICSCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
725 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WARREN 43.92N 71.89W
08/25/2007 GRAFTON NH AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN.
&&
ERICSCThe Portland,ME radar (KGYX), 44 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
15 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm downed trees in Hiram.
A severe thunderstorm downed trees in Cornish.
A severe thunderstorm downed trees in Harrison.
A severe thunderstorm downed trees and wires in Phillips.
A severe thunderstorm with winds estimated at 60 mph downed trees 4 miles northwest of Raymond.
A severe thunderstorm downed trees on wires in Limington.
Winds from a severe thunderstorm blew a tree down onto a motorcycle injuring 2 people in Parsonsfield.
A severe thunderstorm downed large limbs and wires on main street in Poland.
A severe thunderstorm downed trees and wires in Wilton.
A severe thunderstorm downed trees and wires in New Sharon.
A severe thunderstorm downed trees and wires in Rome.
A severe thunderstorm downed trees and wires in Oakland.
A severe thunderstorm downed trees partially blocking Route 201-A in North Anson.
A severe thunderstorm downed large limbs and power lines in Waterville.
A severe thunderstorm downed numerous trees and wires in Belgrade.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54866, 54867, 54868, 54869, 54870, 54871, 54872, 54873, 54875, 54876, 54877, 54878, 54879, 54880, 54881.